Generalized Shmushkevich method: proof of basic results

Macfarlane, A. J. ; Mukunda, N. ; Sudarshan, E. C. G. (1964) Generalized Shmushkevich method: proof of basic results Journal of Mathematical Physics, 5 (5). pp. 576-580. ISSN 0022-2488

PDF - Publisher Version

Official URL:

Related URL:


We here derive certain orthogonality properties of the Clebsch-Gordan (CG) coefficients of an arbitrary compact group G. Our discussion recognizes the fact that the irreducible representations (IR's) of G need not be equivalent to their complex conjugates and that the same IR can appear more than once in the reduction of the direct product of two IR's of G. The properties obtained allow the development of a generalized Shmushkevich method for directly writing down consequences of the invariance of particle interactions under G. The discussion given is sufficiently general to apply to the currently interesting cases of SU3 and G2.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:25354
Deposited On:06 Dec 2010 13:31
Last Modified:17 May 2016 08:50

Repository Staff Only: item control page